MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/40/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/40/150; PERIPHERAL DILATATION CATHETER
Model Number 380320
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 balloon catheter was selected for treatment of a mildly calcified lesion with 80 percent stenosis degree in the posterior tibial artery.The passeo-14 was advanced over the wire and inflated at 12 bar.The balloon couldn't inflate further and leaking of contrast was observed in the fluoroscopy.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the distal part of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole direct at the distal edge of the distal x-ray marker.In close vicinity of the pinhole scratches and shatter marks were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.

Brand Name
PASSEO-14 2/40/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15129243
Report Number1028232-2022-03848
Device Sequence Number14857566
Product Code LIT
UDI-Device Identifier07640130433564
UDI-Public(01)07640130433564(17)2502
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number380320
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02221461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown